Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Withdrawal symptoms of anxiety medication - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Anxiety and Stress
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
Doctor :   Hi
Doctor :   How may i help you?
User :   Hi Doctor
User :   how are you?
Doctor :   doin well
User :   need your help on a burning issue
Doctor :   Yes proceed
User :   I have been taking Trika 0.5 mg for nearly 5 yrs ( 1 tablet ) at bedtime without prescription from the doctor as I had access to it via a local pharmacy. I started it as I had faced some anxiety disorders many yrs ago. Now I am relocating to a place where I might not get access to it and I am worried about the withdrawal symptoms. Though I am planning to meet up a psychiatrist before I move, I still seek your advice on whether I can get rid of this drug abuse of years.
Doctor :   Your age?
User :   30 yrs
Doctor :   Its Alprazolam right
User :   yes
Doctor :   You will have no issues discontinuing it
Doctor :   The major problem could be Sleepness and mild tremors
Doctor :   You will require tapering the dose than rather abruptly stopping
User :   ok
Doctor :   You can have Trika .25 for few days and slowly reduce
Doctor :   How many tabs do you pop a day
User :   will my psychiatrist be of help in prescibing this
User :   just 1 a day
Doctor :   Yes sure he will help
User :   for the last 5 yrs or so
Doctor :   Do you have a lot of stress
User :   I had a lot of stress, that's when I started
Doctor :   Or is it due Office / shifting residence/ family issues
User :   for the last couple of yrs, it was only the dependence
User :   I am not facing any stress now
Doctor :   Ok
Doctor :   You will then require psychiatrist opnion
User :   the stress in only due to the fact that I have to be to able to live w/o alprazolam
Doctor :   Ok
Doctor :   Then rather you will require slow tapering
Doctor :   And do you practise yoga/ meditation
User :   I go to the gym
Doctor :   Thats will surely help you
User :   and swimming occasionally
Doctor :   And kind of outdoor activity will decrease the urge for the drug
User :   do you think yoga could be of help?
Doctor :   yes
User :   Great Doctor
User :   Thanks so much
User :   are there any things that I need to watch out for
Doctor :   Is there anything else i can help you?
User :   while I stop the dosage completely
User :   as in gradually
Doctor :   Just excess nervousness and sleepiness
User :   thanks so much Doctor
Doctor :   Wishing you a speedy recovery
User :   you reduced my anxiety quite a bit
Doctor :   thanks for consulting me
User :   and I am feeling much relaxed
User :   thanks for your wishes too
Doctor :   Its was my pleasure helping you
Doctor :   wishing you a great day ahead
User :   wish you the same
User :   bye
Doctor :   Bye for now
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor